MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanted date: device was not explanted.The actual device was not received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
A patient reported that an angio-seal device was implanted in her and a year later an infection was found.The patient spent several weeks in the hospital.Additional information was received on 10/16/2018: the patient was admitted to the er on (b)(6) 2017.The procedure performed was a percutaneous coronary intervention and two stents were placed in the patients' coronary arteries.The infection then developed and the problems began about three months after the initial procedure.The patient returned to the er.The us of her heart showed a "vegetation" around the area where the stents were placed.On (b)(6) 2018 the patient was admitted to the er with an infection in her chest.The infection was in the patient's chest and had migrated to her spine.The patient stated that the infection was not in her heart and that the infection had migrated from the stents around her heart.There were no complications or signs of infection at the access site or where the angio-seal was deployed.The patient underwent surgery to her thoracic spine, had chest tubes inserted to drain the infection in her chest and had a picc line placed for long term iv antibiotic therapy.After 6 weeks, once the iv therapy was complete, she was placed on an oral antibiotic regimen.The patient was still undergoing treatment.The patient had bouts of nausea and vomiting, takes morphine three times a day, is under the care of pain management and is still on oral antibiotic therapy.The outcome of the percutaneous coronary intervention was successful.Additional information was received on 10/17/2018: the infection the patient had was a parasternal abscess.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The evaluation of the actual device could not be conducted due to the device not being returned.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7992004
Report Number2243441-2018-00107
Device Sequence Number1488139
Product Code MGB
UDI-Device Identifier05415067002846
UDI-Public05415067002846
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberC610135
Device Lot Number5648340
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC - STENT
Patient Age56 YR
Patient Weight68